Alert archive / Colorado / Wind Advisories in 2011

Wind Advisory 12, NWS Grand Junction, CO

December 31, 20115 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Dec 31, 2011, 3:44 AM MST for 5 counties in Colorado. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2011, 3:44 AM MST (10:44 UTC)
Expired
Dec 31, 2011, 12:00 PM MST
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Eagle County, CO, Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO

The radar

The Grand Junction radar (KGJX), 123 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WWUS75 KGJT 311044
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
344 AM MST SAT DEC 31 2011

...STRONG WINDS ACROSS NORTHWEST COLORADO THROUGH THIS MORNING...

.A FAST MOVING UPPER LEVEL DISTURBANCE MOVING ACROSS WYOMING THIS
MORNING WILL BRUSH NORTHWEST COLORADO. AN ASSOCIATED COLD FRONT
WILL REACH THE COLORADO/WYOMING BORDER BY SUNRISE THEN SWEEP OVER
NORTHWEST COLORADO BEFORE NOON. SOUTHWEST WINDS AHEAD OF THIS COLD
FRONT HAVE INCREASED ACROSS THE AREA. WINDS WILL BECOME WEST
BEHIND THE FRONT...BUT WILL REMAIN STRONG THROUGH THE MORNING.
THIS STORM SYSTEM WILL ALSO BRING SNOW SHOWERS TO THE THE
PARK...GORE AND ELKHEAD MOUNTAINS...WITH A FEW SHOWERS OVER THE
LOWER ELEVATIONS. ANY SNOWFALL WILL COMBINE WITH THE STRONG WIND
FOR REDUCED VISIBILITY IN BLOWING SNOW.

COZ001-002-005-311845-
/O.NEW.KGJT.WI.Y.0012.111231T1044Z-111231T1900Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
344 AM MST SAT DEC 31 2011

...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING...UNTIL NOON TODAY.

* WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OVER 45
  MPH...BECOMING WEST AFTER SUNRISE.  

* VISIBILITY...BLOWING DUST OR SNOW MAY REDUCE VISIBILITY ONE MILE
  OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ004-311845-
/O.NEW.KGJT.WI.Y.0012.111231T1044Z-111231T1900Z/
ELKHEAD AND PARK MOUNTAINS-
INCLUDING THE CITIES OF...COLUMBINE...TOPONAS
344 AM MST SAT DEC 31 2011

...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING...UNTIL NOON TODAY.

* WINDS...SOUTHWEST WINDS 25 TO 35 WITH GUSTS UP TO 60
  MPH...BECOMING WEST BY MID MORNING. 

* VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN ONE
  HALF MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
2 follow-up statements
588 
WWUS75 KGJT 311630
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
930 AM MST SAT DEC 31 2011

...STRONG WINDS ACROSS MUCH OF WESTERN COLORADO THROUGH THIS
MORNING AND EARLY AFTERNOON...

.A FAST MOVING UPPER LEVEL DISTURBANCE MOVING ACROSS WYOMING AND
NORTHERN COLORADO WILL PRODUCE STRONG AND GUSTY WINDS ACROSS MUCH
OF THE AREA. AN ASSOCIATED COLD FRONT WILL CONTINUE MOVING SOUTH
AND REACH THE SAN JUAN MOUNTAINS BEFORE NOON. SOUTHWEST WINDS
AHEAD OF THIS COLD FRONT HAVE INCREASED ACROSS THE AREA. WINDS
WILL BECOME WEST BEHIND THE FRONT...BUT WILL REMAIN STRONG THROUGH
EARLY AFTERNOON. THIS STORM SYSTEM WILL ALSO BRING SNOW SHOWERS
TO THE THE PARK... GORE AND ELKHEAD MOUNTAINS...WITH A FEW SHOWERS
OVER THE LOWER ELEVATIONS. ANY SNOWFALL WILL COMBINE WITH THE
STRONG WIND FOR REDUCED VISIBILITY IN BLOWING SNOW.

COZ012-018-019-312100-
/O.NEW.KGJT.HW.W.0002.111231T1630Z-111231T2100Z/
WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS-
SOUTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE...
OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS
930 AM MST SAT DEC 31 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

* TIMING...STRONG WINDS WILL CONTINUE UNTIL 2 PM MST THIS AFTERNOON.

* WINDS...WEST WINDS 35 TO 45 WITH GUSTS UP TO 65 MPH...
  OCCASIONAL GUSTS GREATER THAN 75 MPH EXPECTED IN EXPOSED AREAS
  AND HIGHER PASSES...ESPECIALLY IN THE VICINITY OF MONARCH PASS.

* VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN 
  ONE HALF MILE. 

* IMPACTS...TRAVELING WILL BE VERY DIFFICULT DUE TO STRONG CROSS
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

&&

$$

COZ013-311900-
/O.EXA.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/
FLATTOPS-
INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE
930 AM MST SAT DEC 31 2011

...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE UNTIL NOON TODAY.

* WINDS...SOUTHWEST WINDS 25 TO 35 WITH GUSTS UP TO 60 MPH... 
  BECOMING WEST BY MID MORNING. 

* VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN ONE
  HALF MILE.

* IMPACTS...TRAVELING WILL BE DIFFICULT DUE TO STRONG CROSSWINDS
  ...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.


&&

$$

COZ001-002-005-311900-
/O.CON.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
930 AM MST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...STRONG WINDS WILL CONTINUE UNTIL NOON TODAY.

* WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS OVER 45 MPH.

* IMPACTS...TRAVELING WILL BE DIFFICULT DUE TO STRONG CROSSWINDS
  ...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

&&

$$

COZ004-311900-
/O.CON.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/
ELKHEAD AND PARK MOUNTAINS-
INCLUDING THE CITIES OF...COLUMBINE...TOPONAS
930 AM MST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...UNTIL NOON TODAY.

* WINDS...WEST TO SOUTHWEST WINDS 25 TO 35 WITH GUSTS UP TO 60 MPH.

* VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN 
  ONE HALF MILE. 

* IMPACTS...TRAVELING WILL BE DIFFICULT DUE TO STRONG CROSSWINDS
  ...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

&&

$$

CUOCO
627 
WWUS75 KGJT 311851
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1151 AM MST SAT DEC 31 2011

...WINDS DECREASED OVER THE NORTH BUT WILL CONTINUE WITH STRONG
GUSTS OVER THE SOUTHERN HALF OF THE AREA THROUGH MID-AFTERNOON...

.A FAST MOVING UPPER LEVEL SYSTEM AND SURFACE COLD FRONT WILL
CONTINUE MOVING SOUTH THROUGH SOUTHWEST COLORADO THIS AFTERNOON. 
SURFACE WIND SPEEDS AND GUSTS HAVE DECREASED SIGNIFICANTLY OVER
NORTHWEST AND CENTRAL COLORADO...BUT WILL CONTINUE TO BE STRONG
OVER THE SOUTHWEST COLORADO MOUNTAINS THROUGH MID-AFTERNOON...
INCLUDING THE WEST ELK AND WESTERN SAN JUAN MOUNTAINS.

ANY SNOWFALL OVER THE MOUNTAINS WILL COMBINE WITH THE STRONG
WINDS...REDUCING THE VISIBILITY IN BLOWING SNOW. ALSO...AT LOWER
ELEVATIONS OF SOUTHWEST COLORADO AND SOUTHEAST UT...THE GUSTY
WINDS WILL CAUSE VISIBILITY REDUCTIONS IN BLOWING DUST. 

COZ001-002-005-312000-
/O.EXP.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
1151 AM MST SAT DEC 31 2011

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

WIND SPEEDS AND GUST HAVE DECREASED BELOW ADVISORY CRITERIA...AND
WILL CONTINUE TO DIMINISH THE REST OF TODAY.

$$

COZ004-013-312000-
/O.EXP.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/
ELKHEAD AND PARK MOUNTAINS-FLATTOPS-
INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...BUFORD...
TRAPPERS LAKE
1151 AM MST SAT DEC 31 2011

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

WIND SPEEDS AND GUST HAVE DECREASED BELOW ADVISORY CRITERIA...AND
WILL CONTINUE TO DIMINISH THE REST OF TODAY.

$$

COZ012-018-019-312100-
/O.CON.KGJT.HW.W.0002.000000T0000Z-111231T2100Z/
WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS-
SOUTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE...
OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS
1151 AM MST SAT DEC 31 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE UNTIL 2 PM MST THIS 
  AFTERNOON.

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH...
  OCCASIONAL GUSTS GREATER THAN 75 MPH ARE EXPECTED IN EXPOSED
  AREAS AND HIGHER PASSES...ESPECIALLY IN THE VICINITY OF MONARCH
  PASS.

* VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN 
  ONE HALF MILE. 

* IMPACTS...TRAVELING WILL BE VERY DIFFICULT DUE TO STRONG CROSS 
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CUOCO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Dec 31, 3:28 AM MST, 16 minutes earlier.

Area forecast discussion, Dec 31, 3:28 AM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
328 AM MST SAT DEC 31 2011

.UPDATE...

UPDATED TO ADD WIND ADVISORY ACROSS PORTIONS OF THE NORTH THROUGH
NOON TODAY. SEE WATCH/WARNINGS/ADVISORIES SECTION BELOW FOR
DETAILS.

&&

.PREV DISCUSSION /ISSUED 934 PM MST FRI DEC 30 2011/...

SHORT TERM /TONIGHT THROUGH MONDAY/...

UNDER A TIGHTENING GRADIENT THIS EVENING WILL BEGIN THE TRANSITION FROM
A WEAK RIDGE TO A PASSING SHORTWAVE TROUGH. THE TROUGH WILL HAVE THE
MOST INFLUENCE OVER WY AND MT WITH JUST A BIT OF MOISTURE AND JET DYNAMICS
REACHING NORTHERN CO AND UT TONIGHT. TROUGH PASSAGE IS PROGGED AT 12-15Z
WITH A 100KT JET MAX GOING OVERHEAD. THE 700 MB WINDS INCREASE FROM
THIS MORNING'S 20KT TO ABOUT 40 KT AT 12Z SAT. MOISTURE REMAINS QUITE
SCANT. SOME COLD ADVECTION FOLLOWS THE WEAK REFLECTION OF A SURFACE
FRONT...WITH 700 MB TEMPS PROJECTED TO DROP FROM 0C TO ABOUT -08C BRIEFLY
LATE SAT MORNING AND AFTERNOON...BUT THERE IS ALMOST NO MOISTURE TO
WORK ON. SO NO SIGNIFICANT SNOW ACCUMS ARE EXPECTED. THE MAIN EFFECT
FROM THIS SMALL SYSTEM WILL BE STRONGER AND GUSTY SURFACE WINDS. EXPECT
BREEZY TO WINDY CONDITIONS ACROSS THE NORTHWEST PLATEAU AND NORTHERN
AND CENTRAL MOUNTAINS...WHERE BL WINDS WILL APPROACH BUT GENERALLY
STAY BELOW WIND ADVISORY CRITERIA. WILL REISSUE THE SPS CURRENTLY
OUT TO CONTINUE A HEADS UP FOR GUSTY WINDS SATURDAY. EXPECT BREEZY
CONDITIONS ACROSS THE I-70 CORRIDOR AND ALL OF WESTERN CO AND
EASTERN UT FROM I-70 AND NORTH.

THE RIDGE BUILDS BACK QUICKLY SAT NIGHT AND SUN. DRY CONDITIONS WITH
MUCH LESS WIND ARE EXPECTED. MAX AND MIN TEMP TRENDS SHOULDNT SEE MUCH
CHANGE THROUGH THE NEXT 48 HOURS.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

DRY WITH ABOVE NORMAL DAYTIME TEMPERATURES EXPECTED THROUGH
THURSDAY...THEN A CHANGE POSSIBLE NEXT WEEKEND.

THE LARGE-SCALE PATTERN EARLY IN THE PERIOD WILL FEATURE LONGWAVE
TROUGHS OVER THE NORTHEAST PACIFIC AND EASTERN USA...WITH AN UPPER
RIDGE OVER THE WEST. THIS WILL KEEP ERN UT/WRN CO DRY THROUGH
THURSDAY WITH ONLY SOME HIGH CLOUDS AT TIMES AS SOME MOISTURE/
DISTURBANCES PERIODICALLY TOP THE RIDGE. THE WEAK TAIL END OF ONE SUCH
SHORTWAVE TOPPING THE RIDGE WILL SLIP ACROSS OUR AREA ON TUE MOSTLY
UNNOTICED. VALLEY INVERSIONS WILL LIKELY DEVELOP AS WARMING ALOFT
COMMENCES...BUT ALL LOCATIONS SHOULD SEE SOME WARMING WITH AFTERNOON
TEMPS MUCH ABOVE NORMAL IN MOST LOCATIONS.

THE LARGE-SCALE PATTERN BEGINS TO DE-AMPLIFY LATE NEXT WEEK. THE
RIDGE SHIFTS TO OUR EAST AS A STRONGER PACIFIC SYSTEM WORKS INLAND
THURSDAY AND FRIDAY. SOUTHWEST FLOW SHOULD INCREASE FRI AS BOTH THE
ECMWF AND GFS MODELS BRING THE POSITIVE-TILTED TROUGH INTO THE GREAT
BASIN. MODEL DIFFERENCES ARISE IN THE SPEED AND EVOLUTION OF THIS
TROUGH BY FRIDAY WITH THE GFS BEING A LITTLE SLOWER AND DEEPER...BUT
WITH THE 12Z ECMWF FORECASTING SOME PRECIPITATION INTO THE EASTERN
UINTA MTNS BY MIDDAY FRI AND WRN CO BY FRI EVENING...WILL CARRY A
SLIGHT CHANCE FOR THE NORTHERN MTNS FRI AFTERNOON.

AVIATION /FOR 06Z TAF ISSUANCE/...

VFR CONDITIONS CONTINUE AS MID TO HIGH CLOUDS STREAM OVER THE AREA INTO
TOMORROW AS APPROACHING TROF STARTS AFFECTING CWA. OF UTMOST
CONCERN WILL BE GUSTY WINDS NORTH OF I-70 TONIGHT AND TOMORROW
MORNING. LATEST GUIDANCE CONTINUES SHOWING H7 WINDS OF 55 KTS
WHICH COULD PRODUCE SURFACE GUSTS UPWARDS OF 35 MPH IF/WHEN IT
MIXES DOWN. MOST FAVORABLE AREAS WILL BE ALONG WY/CO BORDER THOUGH
CRAIG...MEEKER...AND HAYDEN WILL SEE SOME STRONGER WINDS. THE ONLY
AERODROME THAT MAY BE AFFECTED IS KVEL THOUGH GUIDANCE DOWNPLAYS
SUCH STRONG WINDS. TAF WILL FOLLOW SUIT BUT MAY PUT TEMPO GROUP
FOR SOME GUSTY OVERNIGHT WINDS. BY MORNING...WINDS WILL SUBSIDE AS
JET PUSHES OFF TO THE EAST LEAVING SOME CIRRUS IN ITS WAKE AND
THUS...VFR.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...WIND ADVISORY UNTIL NOON MST TODAY FOR ZONES 001-002-004-005.
UT...NONE.

&&

UPDATE.......NL
SHORT TERM...CC
LONG TERM....JAD
AVIATION.....TGR
Hazardous weather outlook, Dec 30, 5:45 AM MST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST FRI DEC 30 2011

COZ001>014-017>023-UTZ022>025-027>029-311245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST FRI DEC 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT.
AFTER MIDNIGHT MOUNTAIN WIND GUSTS OF 35 TO 55 MPH ARE POSSIBLE.
VALLEYS NORTH OF INTERSTATE 70 COULD ALSO SEE WIND GUSTS OF 30 TO 40
MPH DEVELOP LATE TONIGHT. LIGHT SNOW AND AREAS OF BLOWING SNOW ARE
POSSIBLE NORTH OF INTERSTATE 70 AFTER MIDNIGHT ESPECIALLY OVER
RABBIT EARS PASS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BLOWING SNOW AND GUSTY WINDS ARE LIKELY OVER THE NORTHERN MOUNTAINS
AND HIGH VALLEYS SATURDAY. OTHERWISE...MILD AND DRY CONDITIONS CAN
BE EXPECTED THROUGH LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TGJT

In the hours before

Special weather statement, Dec 30, 10:45 PM MST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1045 PM MST FRI DEC 30 2011

COZ001>005-007>010-012-013-UTZ023>025-311900-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...RIO BLANCO...COLUMBINE...TOPONAS...
STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT...PARACHUTE...
MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...SKYWAY...ASPEN...
VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD...
TRAPPERS LAKE...MANILA...DUTCH JOHN...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
1045 PM MST FRI DEC 30 2011

...GUSTY WINDS EXPECTED ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO
TONIGHT AND TOMORROW MORNING...

A VIGOROUS STORM SYSTEM IS CURRENTLY MOVING ACROSS NORTHERN UTAH AND
WILL CONTINUE MOVING EASTWARD THROUGH THE NIGHT. AS IT DOES...GUSTY
WEST TO NORTHWEST WINDS WILL PICK UP AND BRING PERIODS OF WINDY
CONDITIONS TO THE MOUNTAINS AND VALLEYS NORTH OF INTERSTATE 70.

WINDS MAY GUST TO OVER 40 MPH ACROSS THE EASTERN UINTA BASIN AND
COLORADO NORTHWEST PLATEAU IMPACTING AREAS SUCH AS VERNAL...CRAIG
AND STEAMBOAT SPRINGS. THE WINDS WILL BE STRONGER OVER THE HIGHER
MOUNTAINS WITH GUSTS TO NEAR 55 MPH POSSIBLE ESPECIALLY NEAR
RABBIT EARS PASS.

THE WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW MAINLY OVER THE
HIGHER ELEVATIONS AND ALONG AND NORTH OF HIGHWAY 40 FROM CRAIG TO
STEAMBOAT SPRINGS.

THE WINDS WILL START TO DIMINISH FROM NOON ONWARDS TOMORROW.
Local storm report, Dec 31, 2:36 AM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
236 AM MST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     NON-TSTM WND GST 1 ESE CRAIG             40.51N 107.53W
12/31/2011  M52 MPH          MOFFAT             CO   ASOS

            WIND MEASURED AT CRAIG ASOS

&&

EVENT NUMBER GJT1100675

DC
Local storm report, Dec 31, 2:59 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
259 AM MST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND GST 3 WSW RED MOUNTAIN PASS 37.88N 107.74W
12/31/2011  M59 MPH          SAN JUAN           CO   MESONET

            WIND GUST MEASURED AT THE EAGLE SNOTEL

&&

EVENT NUMBER GJT1100676

DC
Local storm report, Dec 31, 3:12 AM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
312 AM MST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     NON-TSTM WND GST 1 S MEEKER              40.04N 107.89W
12/31/2011  M55 MPH          RIO BLANCO         CO   ASOS

            WIND GUST MEASURED AT THE MEEKER ASOS

&&

EVENT NUMBER GJT1100677

DC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 9:30 AM MSTHigh Wind WarningGJTArchuleta, Delta, Dolores, Gunnison, Hinsdale, La Plata and 5 more5 hr

Nearby

Wind Advisories in Colorado, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.